Alert archive / Oklahoma / Tornado Warnings in 2003
Tornado Warning 90, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 5, 2003, 9:16 PM CDT for Kingfisher County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2003, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 5, 2003, 9:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Kingfisher County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
519 WFUS54 KOUN 060216 TOROKC OKC073-060245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 916 PM CDT THU JUN 5 2003 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... SOUTHEAST KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 945 PM CDT * AT 916 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHWEST OF CASHION... MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE CASHION A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3566 9784 3566 9768 3581 9768 3585 9774 $$ WR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:30 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 5, 3:30 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT THU JUN 5 2003 ANOTHER WET NIGHT. ONE OF TONIGHT/S COMPLEXES HAS ALREADY DEVELOPED IN SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE. THIS AREA OF SHOWERS AND THUNDERSTORMS SHOULD MOVE SOUTHEAST AND INTO THE WESTERN PART OF THE AREA THIS EVENING AND THROUGH MUCH OF THE AREA OVERNIGHT. WITH THIS WILL CONTINUE THE THREAT OF HEAVY RAINFALL. WILL MENTION HEAVY RAIN EVERYWHERE EXCEPT THE FAR SOUTHEAST WHERE THE RAIN WILL BE ARRIVING LATER IN THE FIRST PERIOD... AND WILL ISSUE A FLASH FLOOD WATCH FOR THE SOUTHWEST WHERE AREAS RECEIVED 3 TO 8+ INCHES OF RAIN THIS MORNING. BUT WE ARE ALSO CONCERNED OF SEVERE WEATHER POTENTIAL DEVELOPING WITH THIS COMPLEX. THE SKIES HAVE CLEARED THIS AFTERNOON IN MY NORTH TEXAS ZONES ALLOWING CAPE VALUES TO CLIMB TO 2000-2500 J/KG. IF THIS DEVELOPING COMPLEX CAN TAP INTO THIS UNSTABLE AIR THIS EVENING... THEN WE MAY SEE THE POTENTIAL FOR SOME SEVERE STORMS. RAIN WILL LINGER IN THE SOUTHEAST ZONES FRIDAY MORNING BEFORE CLEARING OUT OF THE AREA. CHANCE OF RAIN WILL RETURN TO THE FAR NORTHWEST LATE FRIDAY NIGHT AND THROUGH THE AREA SATURDAY. DID NOT MAKE ANY MAJOR ADJUSTMENTS TO THE FORECAST. THE NEXT FROPA CLEARS THE AREA SUNDAY LEAVING ONLY LINGERING POPS. MONDAY LOOKS DRY AS UPPER WAVE MOVES EAST AND COLD FRONT MOVES SOUTH INTO TEXAS. SLIGHT CHANCE POPS STILL LOOK GOOD TUESDAY AS WARM FRONT LIFTS NORTH. TEMPERATURES LOOK TO WARM INTO THE 90S IN SOUTHWEST PORTIONS OF THE AREA AS EARLY AS TUESDAY. CAN NOT RULE OUT THE CHANCE FOR THUNDERSTORMS LATE IN THE EXTENDED AS UPPER FLOW BECOMES MORE ZONAL... BUT WILL NOT INTRODUCE ANY NEW POPS AT THIS TIME. ...SPEG. OKC 60 77 58 79 / 60 20 10 40 HBR 59 77 57 79 / 70 10 20 40 SPS 65 80 59 83 / 60 20 10 40 GAG 54 76 55 74 / 80 10 30 40 PNC 58 76 57 77 / 70 10 10 40 DUA 66 80 61 85 / 50 30 0 30 .OUN... OK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES OKZ014...OKZ016... OKZ021>023...OKZ027...OKZ033>041...OKZ044>046...OKZ050. TX...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES TXZ083>090.
Hazardous weather outlook, Jun 5, 3:46 PM CDT, 5 hours 30 minutes before
OKZ004>048-050>052-TXZ083>090-061200-
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT THU JUN 5 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUDNERSTORMS OVER PARTS OF
WESTERN... CENTRAL... SOUTHWEST AND SOUTH CENTRAL OKLAHOMA... AND
ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS SOUTHWEST OF A LINE FROM LAVERNE... TO WATONGA...
TO NORMAN... TO LAKE TEXOMA.
TIMING...
THUNDERSTORMS SHOULD DEVELOP OR MOVE INTO NORTHWEST SECTIONS OF
OKLAHOMA BETWEEN 5 AND 7 PM THIS EVENING... AND INTO WEST CENTRAL
AND SOUTHWEST OKLAHOMA BETWEEN 7 AND 9 PM... WITH THE SEVERE WEATHER
THREAT LASTING WELL INTO THE OVERNIGHT HOURS... ESPECIALLY ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
DISCUSSION...
AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE CONTINUES TO MOVE
EAST ACROSS NEW MEXICO AND COLORADO THIS AFTERNOON... AND
THUNDERSTORMS HAVE REDEVELOPED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES IN AHEAD OF THIS FEATURE. A STATIONARY FRONT LIES FROM
THE TEXAS PANHANDLE... SOUTHEASTWARD TO NEAR CHILDRESS... TO NEAR
FORT WORTH. ALONG THE STATIONARY FRONT... CLEARING SKIES THIS
AFTERNOON HAVE ALLOWED THE AIRMASS TO DESTABILIZE SIGNIFICANTLY MORE
THAN PREVIOUSLY EXPECTED. CAPE VALUES ALONG AND SOUTH OF THE
STATIONARY FRONT ARE NOW IN EXCESS OF 2000.
WEAK INSTABILITY WAS PREVIOUSLY THOUGHT TO BE THE MAIN LIMITING
FACTOR FOR ORGANIZED SEVERE WEATHER TONIGHT. HOWEVER... IT IS
BECOMING APPARENT THAT WEAK INSTABILITY WILL NO LONGER BE A LIMITING
FACTOR. DEEP LAYER WIND SHEAR WILL BE MORE THAN SUFFICIENT TO
SUPPORT ORGANIZED SEVERE STORMS OVER THE SLIGHT RISK AREA BY EARLY
EVENING... GIVEN THE GREATER INSTABILITY.
THE THUNDERSTORMS CURRENTLY OVER THE OKLAHOMA AND NORTHWEST TEXAS
PANHANDLES ARE EXPECTED TO ORGANIZE INTO A COMPLEX OF STORMS AND
MOVE RAPIDLY SOUTHEASTWARD THIS EVENING AND OVERNIGHT... AFFECTING
MUCH OF THE SLIGHT RISK AREA. THE PRIMARY SEVERE WEATHER THREAT IS
EXPECTED TO BE DAMAGING WINDS... ALONG WITH A LESSER THREAT OF LARGE
HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
ADDITIONAL HEAVY RAINFALL AND ASSOCIATED FLOODING IS EXPECTED WITH
THE THUNDERSTORM ACTIVITY OVERNIGHT AND FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS IN SOUTHEAST OKLAHOMA SHOULD BE ENDING BY LATE FRIDAY
MORNING. A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS WESTERN
PORTIONS OF OKLAHOMA AND NORTH TEXAS LATE FRIDAY NIGHT... AND OVER
ALL OF THE AREA SATURDAY AND SUNDAY. MORE THUNDERSTORMS ARE EXPECTED
AGAIN MONDAY NIGHT AND TUESDAY.
OTHER HAZARDOUS WEATHER...
ANY ADDITIONAL THUNDERSTORMS THIS WEEKEND OR NEXT WEEK COULD BE
ACCOMPANIED BY HEAVY RAINFALL. IN ADDITION TO THE POSSIBILITY OF
LOCALIZED FLOODING... SOME OF THE MAINSTEM RIVERS COULD EXPERIENCE
FLOODING IF AREAS RECEIVE MULTIPLE ROUNDS OF HEAVY OR WIDESPREAD
RAINFALL BETWEEN FRIDAY AND SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY MORNING.
MILLERIn the hours before
Local storm report, Jun 5, 6:27 PM CDT, 2 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT THU JUN 05 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM GAGE OK 59 MPH WIND GUST
06/05/03 ELLIS WIND GUST MEASURED BY ASOS
AT GAGE AIRPORTSpecial weather statement, Jun 5, 7:52 PM CDT, 1 hour 24 minutes before
OKZ022-060100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 752 PM CDT THU JUN 5 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CORN AT 752 PM CDT...MOVING NORTHEAST AT 20 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. WR
Local storm report, Jun 5, 8:05 PM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT THU JUN 05 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0757 PM 1 W CANTON OK 65 MPH WIND GUST
06/05/03 BLAINE ESTIMATED BY PUBLICSpecial weather statement, Jun 5, 8:18 PM CDT, 58 minutes before
OKZ018-024-060130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 818 PM CDT THU JUN 5 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND KINGFISHER COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 13 MILES WEST OF HENNESSEY TO 22 MILES WEST OF CALUMET AT 818 PM CDT...MOVING SOUTHEAST AT 40 MPH. PEOPLE IN CANADIAN AND KINGFISHER COUNTIES...INCLUDING THE CITY OF KINGFISHER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
Local storm report, Jun 5, 8:33 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT THU JUN 05 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 1 E HUCMAC OK 70 MPH WIND GUST
06/05/03 DEWEY ESTIMATED BY PUBLICLocal storm report, Jun 5, 8:43 PM CDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT THU JUN 05 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM 5 SSW LOYAL OK 60 MPH WIND GUST
06/05/03 KINGFISHER ESTIMATED BY PUBLICThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 45 min |
| Jun 5, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 32 min |
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 50 min |
| Jun 5, 8:17 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 5, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 38 min |
| Jun 5, 8:26 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Jun 5, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Jun 5, 8:48 PM CDT | Tornado Warning | OUN | Kingfisher | 27 min |
| Jun 5, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jun 5, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Jun 5, 9:03 PM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 5, 9:17 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 28 min |
| Jun 5, 9:22 PM CDT | Tornado Warning | OUN | Oklahoma | 38 min |
| Jun 5, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Jun 5, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 46 min |
| Jun 5, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.